MAUDE Adverse Event Report: GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, C

GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, C
Model Number FGS-0391
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient was hospitalized for digestive bleeding of obscure origin which was in the middle part of the digestive system, small intestine.The patient swallowed the capsule on (b)(6) 2021.The patient had no swallowing disorders and was able to swallow the capsule without difficulty.5 days after the study was carried out, the patient died with the capsule in the body.The study yielded no results.The patient had no delayed gastric emptying issues and no intervention was done to remove the capsule.When viewing the images, the doctor was able to verify that the capsule was more than 8 hours in the esophagus when the normal thing was that it passes in 15 seconds.It stayed 3 hours in the stomach where the capsule was deactivated due to having exhausted the 11 hours of battery.The study was incomplete because the capsule did not reach the blind colon due to the slowing down of the patient's transit times.The product specialist was able to see the video and observed the same thing that the doctor indicated regarding the totally altered transit times.The capsule progressed through the mucosa of the digestive system, propelled by the peristaltic movements of the patient, and did not have in itself a mechanism that makes it move.There was abnormal gastrointestinal motility found on the video but an x-ray was not performed and may not have been relevant.Based on information obtained thus far, it was unclear if the device contributed to the patient's death.According to the doctor, the death occurred due to multiple organ failure.

Brand Name
PILLCAM
Common Device Name
SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, C
Manufacturer (Section D)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
IS  20692
MDR Report Key12229094
Report Number9710107-2021-00337
Device Sequence Number11110259
Product Code NEZ
UDI-Device Identifier07290101364085
UDI-Public07290101364085
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K123864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2021
Device Model NumberFGS-0391
Device Catalogue NumberFGS-0391
Device Lot Number49569U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2021
Initial Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR